MAUDE Adverse Event Report: COVIDIEN LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF5644
Medical Device Problem Codes Difficult to Open or Close (2921); Intermittent Energy Output (4025)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: lf5644, lig dissector lf5644 sealer div 44cm (lot#:50500150x), vlft10gen, vlft10gen ft series energy platformx1 (serial#: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a gynecological procedure, the jaws of the first ligasure device broke during use and the instrument would no longer operate.A new device was opened and it worked fine.Additionally, when a second instrument was opened, the jaws of the second instrument stopped opening while in use and the instrument could no longer be used.A new device was opened and it worked fine.No patient complications have been reported as a result of this event.
 
Event or Problem Description
It was reported that during a gynecological procedure, the jaws of the first device broke during use and the instrument would no longer operate.No piece completely disengaged.A new device was opened and it worked fine.Additionally, when a second instrument was opened, the jaws of the second instrument stopped opening while in use and the instrument could no longer be used.A new device was opened and it worked fine.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted minor damage on the sheath of the device.Eschar buildup was noted on the jaws and seal plate of the device.Functional testing noted that the jaws of the device were unable to fully close.No damage noted on the shaft of the device.The device failed the gap test and was unable to cut the silicon strip.The device alarmed when activation attempts were made.The device was disassembled and found the adapter tube was broken.This damage was consistent with over-torquing the device.It was reported that the device stopped working and the jaws were difficult to open.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The evaluation detected an unreported condition: improper cleaning of device.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: inspect the instrument and cords for breaks, cracks, nicks, or other damage before use.Failure to observe this caution may result in injury or electrical shock to the patient or surgical team, or cause damage to the instrument.If damaged, do not use.If the instrument shaft is visibly bent, discard and replace the instrument.Keep the instrument jaws clean.Build up of eschar may reduce sealing or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23904609
Report Number1717344-2025-01669
Device Sequence Number7596154
Product Code GEI
UDI-Device Identifier10884521521742
UDI-Public(01)10884521521742(17)300219(10)50500150X(20)01
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K161804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF5644
Device Catalogue NumberLF5644
Device Lot Number50500150X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer12/26/2025
02/26/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/09/2026
03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexFemale